Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 48, NWS Jacksonville, FL

October 9, 2008Alachua County, Putnam County, Florida

NWS Jacksonville, FL issued this tornado warning at Oct 9, 2008, 2:48 PM EDT for Alachua County, Putnam County, Florida. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2008, 2:48 PM EDT (18:48 UTC)
Expired
Oct 9, 2008, 3:30 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 2:55 PM EDTHAIL 1Melrose, FLLAW ENFORCMENT REPORTED QUARTER SIZED HAIL AT THE INTERSECTION OF STATE ROAD 26 AND STATE ROAD 21.
Oct 9, 3:12 PM EDTHAIL 0.75Florahome, FLLAW ENFORCEMENT REPORTED HAIL IN FLORAHOME. THE INFORMATION WAS RELAYED TO PUTNAM 911 CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 10:57 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 091848
TORJAX
FLC001-107-091930-
/O.NEW.KJAX.TO.W.0048.081009T1848Z-081009T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT THU OCT 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
  WESTERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 330 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MELROSE...
  MOVING EAST AT 18 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INTERLACHEN...FLORAHOME AND HOLLISTER.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2976 8180 2955 8177 2955 8210 2970 8214
TIME...MOT...LOC 1848Z 263DEG 16KT 2963 8204

$$

SHASHY
2 follow-up statements
000 
WWUS52 KJAX 091904
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU OCT 9 2008

FLC001-091914-
/O.CAN.KJAX.TO.W.0048.000000T0000Z-081009T1930Z/
ALACHUA FL-
304 PM EDT THU OCT 9 2008

...THE TORNADO WARNING FOR EASTERN ALACHUA COUNTY IS CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2955 8177 2957 8204 2971 8204 2976 8180
TIME...MOT...LOC 1904Z 263DEG 16KT 2964 8196

$$

FLC107-091930-
/O.CON.KJAX.TO.W.0048.000000T0000Z-081009T1930Z/
PUTNAM FL-
304 PM EDT THU OCT 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WESTERN
PUTNAM COUNTY...

AT 304 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION SIGNATURES. THIS TORNADO 
WAS LOCATED NEAR JOHNSON...OR NEAR INTERLACHEN...MOVING EAST AT 18 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INTERLACHEN...FLORAHOME...MANNVILLE AND HOLLISTER.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2955 8177 2957 8204 2971 8204 2976 8180
TIME...MOT...LOC 1904Z 263DEG 16KT 2964 8196

$$

SHASHY
000 
WWUS52 KJAX 091927
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT THU OCT 9 2008

FLC107-091936-
/O.EXP.KJAX.TO.W.0048.000000T0000Z-081009T1930Z/
PUTNAM FL-
326 PM EDT THU OCT 9 2008

...THE TORNADO WARNING FOR WESTERN PUTNAM COUNTY WILL EXPIRE AT 330
PM EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. DOPPLER RADAR INDICATES 
THUNDERSTORM ROTATION HAS WEAKENED AT THIS TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2955 8177 2957 8204 2971 8204 2976 8180
TIME...MOT...LOC 1926Z 263DEG 16KT 2967 8181

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 9:30 AM EDT, 5 hours 18 minutes earlier.

Area forecast discussion, Oct 9, 9:30 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU OCT 9 2008

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.SHORT TERM...STRONG TO SEVERE TSTMS ALREADY UNDERWAY ACROSS THE W
COUNTY WARNING AREA (CWA)...AND LOOKING AT THE WX PATTERN...IT IS
EASY TO SEE WHY. ANOMALOUS NEARLY VERTICALLY STACKED LOW OVER W
CENTRAL GA WITH 500 MB TEMPS NEAR THE CENTER OF -13 TO -14C. JET
WRAPPING JUST TO THE S OF THE LOW CENTER OF 50 TO 60 KTS WITH MOST
OF THE CWA IN THE LEFT FRONT QUADRANT OF THE JET. 18Z QN VECTOR
CONVERGENCE...A BETTER REPRESENTATION OF JET DYNAMICS TAKING INTO
ACCOUNT THE CURVED JET...STILL SHOWS CONVERGENT AREA ACROSS MOST OF
THE CWA. ADDITIONALLY...18Z NAM HAS AREA WITH HIGH UPPER DIVERGENCE
AND DIFFERENTIAL POSITIVE VORTICITY ADVECTION. 1ST FEW VIS SAT PIX
SHOW PLENTY OF BREAKS IN CLOUD COVER AHEAD OF ONGOING CONVECTION.
ADDING INSULT TO INJURY...LIGHT LOW-LEVEL FLOW MAY ALLOW FOR
MID-AFTN ATLC SEABREEZE DEVELOPMENT...AND THIS WILL AID SFC
CONVERGENCE. 2 ITEMS ACTING AGAINST SVR WX ARE FAIRLY LIGHT 850 MB
FLOW AND A 650 MB SUBSIDENCE INVERSION ASSOCIATED WITH THE DRY SLOT.
HOWEVER...MOST INGREDIENTS ARE AVAILABLE FOR AT LEAST ISOLATED SVR
STORMS.

POP ORIENTATION LOOKS GOOD IN GRIDS...BUT WILL PROBABLY BUMP POPS UP
OVERALL AT LEAST 10 MORE PERCENT. WILL UPDATE ZFP TO REMOVE MORNING
FOG AND INDICATE STRONG OR SEVERE STORMS IN THE 1ST PERIOD. HAVE
ALREADY REFRESHED THE HWO A BIT INCLUDING A REQUEST FOR SPOTTER
ACTIVATION.

&&

.AVIATION...VSBYS HAVE COME UP AS FOG HAS DISSIPATED THIS MORNING.
WILL NEED TO PIN DOWN TIMING OF TSTMS AT TAF SITES AND INTRODUCE
TEMPO GROUPS BASED ON THIS TIMING.

&&

.MARINE...SEAS HAVE BEGUN TO COME BACK DOWN IN THE OFFSHORE
WATERS...BUT WINDS ARE FCST TO INCREASE AGAIN THIS AFTN. WILL
PROBABLY DROP THE CAUTION HEADLINE BUT WILL LIKELY NEED TO BUMP UP
WIND SPEEDS A BIT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

CARROLL/ENYEDI/WOLF/WALKER
Hazardous weather outlook, Oct 9, 11:30 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT THU OCT 9 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EDT THU OCT 9 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH 914 IN EFFECT UNTIL 6 PM FOR ALL OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...SOME THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL TRIGGER SCATTERED TO
NUMEROUS THUNDERSTORMS TODAY. SEVERE STORMS ARE POSSIBLE AND WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES ARE ALSO POSSIBLE. ANY THUNDERSTORM WILL CONTAIN DEADLY
CLOUD-TO-GROUND LIGHTNING...AND THE STRONGEST STORMS WILL PRODUCE
FREQUENT STRIKES. STORMS WILL MOVE TO THE NORTHEAST AT 30 MPH.

ACTIVITY WILL CONTINUE TO MOVE OVER THE WESTERN AND CENTRAL PORTIONS
OF THE AREA THROUGH AT LEAST EARLY AFTERNOON...THEN INTO THE EASTERN
PARTS OF THE AREA BY EARLY TO MID AFTERNOON. THUNDERSTORM ACTIVITY
MAY BE ENHANCED BY AN EAST COAST SEABREEZE DURING THE AFTERNOON.
ACTIVITY MAY PERSIST INTO THE EVENING HOURS OVER EASTERN AREAS.

THERE WILL BE AN ENHANCED THREAT OF RIP CURRENTS AT AREA BEACHES
TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UNSETTLED WEATHER PATTERN OVER THE WEEKEND WILL BRING A CHANCE
OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

ONSHORE FLOW AND LINGERING SWELLS THROUGH THE PERIOD WILL KEEP AN
ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

In the hours before

Local storm report, Oct 9, 1:33 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
133 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FUNNEL CLOUD     NW HIGH SPRINGS         29.83N 82.60W
10/09/2008                   ALACHUA            FL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FUNNEL CLOUD IN THE VICINITY OF
            PEANUT MILLS ON SW RAILROAD AVENUE.

&&

CARROLL
Special weather statement, Oct 9, 1:47 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
147 PM EDT THU OCT 9 2008

FLZ024-GAZ152-153-164>166-091830-
BRANTLEY-CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-INLAND GLYNN-NASSAU-
147 PM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...SOUTHEASTERN BRANTLEY...NORTHERN NASSAU...CAMDEN AND
WESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 230 PM EDT...

AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF HILLIARD...MOVING NORTHEAST
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
HILLIARD...HOMELAND...FOLKSTON...KINGS FERRY...KINGSLAND...TARBORO...
WOODBINE...COLESBURG...WAVERLY AND KINGS BAY BASE THROUGH 230 PM.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Oct 9, 2:16 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT THU OCT 9 2008

FLZ040-091900-
MARION-
216 PM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 300 PM EDT...

AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF LOWELL...OR 11 MILES
SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 19 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LOWELL...SPARR...
REDDICK...FLEMINGTON...CITRA AND MCINTOSH THROUGH 300 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Oct 9, 2:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT THU OCT 9 2008

FLZ032-037-091900-
CLAY-PUTNAM-
222 PM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLAY AND
NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 3 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 13 MILES SOUTHWEST OF KEYSTONE HEIGHTS...OR 9
MILES EAST OF GAINESVILLE...MOVING EAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND KEYSTONE HEIGHTS...PUTNAM
HALL...LAKE GENEVA...JOHNSON...MANNVILLE...INTERLACHEN...FLORAHOME...
HOLLISTER AND CARRAWAY THROUGH 3 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Local storm report, Oct 9, 2:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     GAINESVILLE             29.67N 82.34W
10/09/2008                   ALACHUA            FL   EMERGENCY MNGR

            ALACHUA EMERGENCY MANAGEMENT HAS RECIEVED SEVERAL REPORTS
            OF TREES DOWN ACROSS THE ROADWAY IN THE 6800 AND 8300
            BLOCKS OF NW 39TH STREET.

&&

SANDRIK
Local storm report, Oct 9, 2:47 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     GAINESVILLE             29.67N 82.34W
10/09/2008                   ALACHUA            FL   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES DOWN ACROSS GAINESVILLE. THE
            EVENT IS ONGOING WITH MORE REPORTS COMING IN. REPORTS
            HAVE BEEN RECEIVED FROM THE NW...NE AND SE PORTIONS OF
            THE CITY.

&&

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:57 PM EDTSpecial Marine WarningJAX48 min
Oct 8, 9:45 PM EDTSpecial Marine WarningJAX60 min
Oct 8, 9:56 PM EDTAreal Flood AdvisoryJAXHamilton, Suwannee2 hr
Oct 8, 10:50 PM EDTSevere Thunderstorm WarningJAXSuwannee25 min
Oct 8, 11:15 PM EDTSevere Thunderstorm WarningJAXColumbia45 min
Oct 8, 11:38 PM EDTSpecial Marine WarningJAX2 hr
Oct 9, 12:42 AM EDTSpecial Marine WarningJAX93 min
Oct 9, 9:30 AM EDTSevere Thunderstorm WarningJAXHamilton45 min
Oct 9, 10:09 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton66 min
Oct 9, 11:08 AM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton67 min
Oct 9, 11:59 AM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Suwannee61 min
Oct 9, 12:18 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee57 min
Oct 9, 12:53 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Suwannee, Union46 min
Oct 9, 1:37 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Union53 min
Oct 9, 1:59 PM EDTTornado WarningJAXAlachua, Bradford, Union46 min
Oct 9, 2:18 PM EDTSpecial Marine WarningJAX57 min
Oct 9, 2:31 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam59 min
Oct 9, 2:36 PM EDTAreal Flood AdvisoryJAXAlachua, Gilchrist84 min
Oct 9, 2:53 PM EDTAreal Flood AdvisoryJAXBradford, Clay, Putnam82 min
Oct 9, 3:17 PM EDTSpecial Marine WarningJAX88 min
Oct 9, 3:24 PM EDTSevere Thunderstorm WarningJAXClay, Marion, Putnam, Saint Johns66 min
Oct 9, 3:35 PM EDTSpecial Marine WarningJAX115 min
Oct 9, 3:41 PM EDTAreal Flood AdvisoryJAXMarion64 min
Oct 9, 4:03 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam57 min
Oct 9, 4:22 PM EDTSevere Thunderstorm WarningJAXSaint Johns38 min
Oct 9, 4:34 PM EDTAreal Flood AdvisoryJAXFlagler, Marion, Putnam, Saint Johns116 min
Oct 9, 5:00 PM EDTSevere Thunderstorm WarningJAXFlagler30 min
Oct 9, 5:27 PM EDTSpecial Marine WarningJAX118 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.